# SDR CA981013003

- Difficulty date: September 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172L
- Engine: Lyc O320E2D
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 5000127B3
- Condition: Cracked
- Location: Engine
- Part time: 542 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING OIL CHANGE, THE OVERBOARD PIPE ON THE MUFFLER WAS FOUND LOOSE.  A CRACK WAS FOUND IN THE EXHAUST PIPE BRACE AND COLLECTOR CAN JOINT RUNNING HALF WAY ROUND THE CIRCUMFERENCE, TOTALLING ABOUT 4 INCHES IN LENGTH.  SUBMITTER SAYS THESE UNITS LAST ABOUT 1,000 TO 1,200 HOURS BEFORE PROBLEMS OCCUR.
